Muscle Pains and Cramps Since Taking Vitamin D3

by Pathy
(UK)

I swear I feel worse when taking larger doses of Vitamin D. My rheumatologist had 50,000 units of Vitamin D3, to be taken once a week for 8 weeks. After the first one, I had a Muscle Spasmsin a new place, and worsening back pain.


Things got even worse, fatigue, pain and malaise wise after the second one, including more muscle spasms. I tried a third one and then called it quits - actually, so did the rheumatologist - telling me to go to 1000 IU's per day.

Well, I felt so crummy, I didn't start right away - and the longer I stayed off the Vitamin D - the better I felt. Now I'm taking about 500 per day in the Cal/Mag/D combo.and a boost of magnesium every other day).

Could vitamin d do this?

How long till symptoms subside?

Click here to read or post comments

Return to Question About Vitamin D Side Effects?.

Muscle Cramps and taking Vitamin D

Since I have been taking 5000 IU's of vitamin D per day with 400 mg of magnesium and 1500 calcium, I have leg muscle cramps every day as a Side Effect of Vitamin D.

Is this because I still need more magnesium?





ANSWER:

Yes, a magnesium deficiency is the likely cause of your muscle cramps. Go to the Magnesium Dosage page and you'll see that you can take a LOT more magnesium safely.

A question, though, why are you taking so much calcium? 1500 is quite a large dose and I recommend that no one take more than 1000 mg of Calcium without being specifically directed to do so by your doctor.

And alternatively for your magnesium, you can get a product called Topical Magnesium Gel and rub it right into the cramping areas.


Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Easy Immune Health.com














Subscribe to The
Easy Immune Health
Newsletter
Today!


My Gifts to You:
3 Free Health Reports

Email


Name









Don't worry -- your e-mail address is totally secure.

I promise to use it only to send you The Easy Immune Health Newsletter and your Special Gifts.







Click here to read or post comments

Return to Question About Vitamin D Side Effects?.

Can foot cramps be a possible side effect of Vitamin D ?

by Linda
(N.J.)

My internist prescribed taking 50,000IU once a week for 12 weeks. During week 3 I started experiencing extreme foot cramps. After another 3 weeks and increasing frequency, I discussed briefly w/my internist who does not see any correlation.

He suggested skipping a few doses to see if there is a decrease/elimination of cramping. I am also taking several meds for high blood pressure, cholesterol and discussed my complaints w/my cardiologist who has ordered an ABI.

Thank you!

Click here to read or post comments

Return to Question About Vitamin D Side Effects?.

 

Search this Site
Custom Search

 


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter